# SDR FFS2003F00019

- Difficulty date: May 2, 2003
- Submitted: June 11, 2003
- Operation: Air carrier
- Aircraft: N3536B
- Make and model: Piper PA-31-350
- Aircraft serial: 317952205
- Engine: Lyc TIO540J2BD
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Line
- Part number: 2319517
- Condition: Leaking
- Location: Lt Wing Fuel
- Part time: 21,559 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED LT FUEL BOOST PUMP CIRCUIT BREAKER POPPED IN FLIGHT.  UPON INSPECTION OF FUEL PUMP IN LT WING ROOT, IT WAS APPARENT THERE HAD BEEN A BRIEF FIRE IN THE AREA.  PLASTIC SPIRAL WRAP AROUND FUEL LINE HAD SHRUNK AND MELTED.  PNEUMATIC LINE TH LT WING DE-ICE BOOT WAS MELTED.  AREA WAS COVERED WITH SOOT.  WIRE TO LOW-PRESSURE BOOST PUMP HAD CHAFFED AGAINST THE FUEL LINE TO BOOST PUMP WARNING PRESSURE SWITCH.  THE WIRE ARCED A HOLE IN THE FUEL LINE CREATING A FUEL LEAK AND FIRE.  WHEN CIRCUIT BREAKER POPPED, BOOST PUMP FAILED AND REMOVED PRESSURE FROM LEAKING LINE.
